Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 449, NWS Atlanta, GA

October 13, 20205 counties in Georgia

NWS Atlanta, GA issued this river flood warning at Oct 13, 2020, 10:18 AM EDT for 5 counties in Georgia. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Oct 13, 2020, 10:18 AM EDT (14:18 UTC)
Expired
Oct 13, 2020, 1:41 PM EDT
In force
3 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Bibb County, GA, Houston County, GA, Jones County, GA, Monroe County, GA, Twiggs County, GA

The radar

The Robins AFB radar (KJGX), 30 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ocmulgee River at 5th Street Bridge at Macon (MACG1).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02213000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

088 
WGUS42 KFFC 131418
FLWFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1018 AM EDT Tue Oct 13 2020

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Ocmulgee River near Macon affecting Jones, Houston, Bibb, Monroe 
  and Twiggs Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.


GAC021-153-169-207-289-132200-
/O.NEW.KFFC.FL.W.0449.201013T1418Z-201013T2158Z/
/MACG1.1.ER.201013T0600Z.201013T1100Z.201013T1557Z.NO/
1018 AM EDT Tue Oct 13 2020

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the Ocmulgee River near Macon.
* From this morning to this afternoon.
* At 9:30 AM EDT Tuesday the stage was 18.2 feet.
* Flood stage is 18 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to fall below flood stage late 
  this morning and continue falling to 7.9 feet Sunday morning.
* Impact...At 18 feet, Flood stage is reached. Minor flooding begins 
  along the river upstream and downstream from the gage at U.S. 
  Highway 80 or Martin Luther King Boulevard. Portions of the 
  Ocmulgee Riverwalk and agricultural lands well downstream will be 
  under a foot of water.


&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363

$$

SK
1 follow-up statement
864 
WGUS82 KFFC 131741
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
141 PM EDT Tue Oct 13 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Ocmulgee River near Macon affecting Jones, Houston, Bibb, Monroe 
  and Twiggs Counties.

GAC021-153-169-207-289-131845-
/O.CAN.KFFC.FL.W.0449.000000T0000Z-201013T1741Z/
/MACG1.1.ER.700119T1309Z.700119T1309Z.700119T1310Z.NO/
141 PM EDT Tue Oct 13 2020

...The Flood Warning for the Ocmulgee River near Macon has been 
cancelled...

The Flood Warning is cancelled for
  the Ocmulgee River near Macon.
* At 12:30 PM EDT Tuesday the stage was 17.8 feet and falling.
* Flood stage is 18 feet.
* Forecast...The river is expected to continue falling.


&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 13, 7:48 AM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Oct 13, 7:48 AM EDT, 2 hours 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
748 AM EDT Tue Oct 13 2020

.UPDATE...
Updated for 12Z aviation discussion

.PREV DISCUSSION... /Issued 348 AM EDT Tue Oct 13 2020/

SHORT TERM /Today through Wednesday/...

No significant forecast concerns in the short term period. Front
moving into far NW GA a little slower than forecast. Will continue
to adjust winds and other parameters as needed. Showers remaining
north of CWA so far. Will continue very low PoPs for SHRA-- over far
northeastern counties for a few more hours. Otherwise, skies should
clear from the NW quickly later this morning. Temps not too much
cooler but quite a bit drier tonight and tomorrow before more
significant front arrives Friday morning.

SNELSON

LONG TERM /Wednesday Night through Monday/...

Still on track to see large lobe of the Arctic tropopause swing
towards the eastern US over the weekend in response to strong cold
air advection behind surface low forecast to move through the Great
Lakes region. Guidance is consistent with moving cold front into the
CWA late Thursday night into early Friday morning and bringing it
across the region during the day on Friday. Front will have a little
moisture to work with so could squeeze a light shower or two out on
Thursday to Friday, though guidance isn't particularly aggressive
with it. GFS and GEFS show a little accumulation, but not enough to
introduce PoPs beyond a small chance in far central GA on Thursday
and far NE mountains Thursday night. Bigger story will be the
temperature swing with fall airmass moving in Friday into Saturday.
Forecast temperatures across the CWA are 5-10 degrees below normal
on Saturday with highs in the 60s and low 70s. Temperatures return
back to normal ahead of the next system on Tuesday to Wednesday of
next week.

Lusk

&&

.AVIATION...
12Z Update...
Some MVFR cigs likely, which could briefly become IFR, thru 14Z
at ATL metro airports as well as some patchy IFR cigs/vsbys thru
13Z due to radiational fog at KMCN. Otherwise VFR with clear skies
expected. Sfc winds remain NW 6-10kts with some gusts to 18kts at
ATL metro airports behind front before decreasing to 4-8kts after
00Z Wed then turn to NE 3-5kts after 06Z.

//ATL Confidence...12Z Update...
High confidence on all elements.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          80  53  76  54 /   0   0   0   0
Atlanta         75  53  77  56 /   0   0   0   0
Blairsville     71  47  74  50 /   5   0   0   0
Cartersville    73  48  79  56 /   0   0   0   0
Columbus        83  55  82  61 /   0   0   0   0
Gainesville     76  52  75  54 /   0   0   0   0
Macon           86  56  83  58 /   0   0   0   0
Rome            75  49  81  55 /   0   0   0   0
Peachtree City  76  53  79  56 /   0   0   0   0
Vidalia         87  61  82  62 /   5   5   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SNELSON
LONG TERM....Lusk
AVIATION...SNELSON
Hazardous weather outlook, Oct 13, 4:00 AM EDT, 6 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
400 AM EDT Tue Oct 13 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-140800-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
400 AM EDT Tue Oct 13 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

Patchy dense fog is occurring across the area. If driving, please
give plenty of distance between you and other vehicles, as
encountering one of these patches may cause visibility to drop
very quickly.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.